Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 142, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 2, 2012, 2:37 PM CDT for Forrest County, Jones County, Mississippi. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2012, 2:37 PM CDT (19:37 UTC)
- Expired
- Apr 2, 2012, 3:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Forrest County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 121 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 2:50 PM CDT | HAIL 1 | Petal, MS | NUMEROUS REPORTS OF HAIL IN THE AREA EAST AND NORTHEAST OF HATTIESBURG...INCLUDING THE CITY OF PETAL AND THE SUNRISE COMMUNITY. MOSTLY PEA TO DIME SIZE...SOME QUARTER SIZE. |
| Apr 2, 3:00 PM CDT | TSTM WND DMG | 4 Nne Petal, MS | TREE DOWNED BLOCKING ROBERTSON RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 12:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1280 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
298
WUUS54 KJAN 021937
SVRJAN
MSC035-067-022015-
/O.NEW.KJAN.SV.W.0142.120402T1937Z-120402T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CDT MON APR 2 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
SOUTH CENTRAL JONES COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 315 PM CDT
* AT 237 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SUNRISE MOVING NORTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HATTIESBURG BY 245 PM CDT...
PETAL AND MACEDONIA BY 250 PM CDT...
EASTABUCHIE BY 310 PM CDT...
MOSELLE BY 315 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.
&&
LAT...LON 3134 8935 3135 8936 3155 8937 3158 8915
3146 8913 3119 8914 3119 8935
TIME...MOT...LOC 1937Z 164DEG 16KT 3131 8919
$$
DHB1 follow-up statement
763
WWUS54 KJAN 021947
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT MON APR 2 2012
MSC035-067-022015-
/O.CON.KJAN.SV.W.0142.000000T0000Z-120402T2015Z/
JONES MS-FORREST MS-
247 PM CDT MON APR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHERN FORREST AND SOUTH CENTRAL JONES COUNTIES...
AT 247 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SUNRISE MOVING NORTH AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
EASTABUCHIE BY 305 PM CDT...
MOSELLE BY 315 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.
&&
LAT...LON 3125 8935 3134 8935 3135 8936 3155 8937
3158 8915 3146 8913 3126 8914 3124 8934
TIME...MOT...LOC 1947Z 167DEG 18KT 3137 8920
$$
DHBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 11:21 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Apr 2, 11:21 AM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1121 AM CDT MON APR 2 2012 .UPDATE...SOME CHANGES NEEDED WITH THIS UPDATE MAINLY TO INCREASE POTENTIAL FOR SEVERE STORMS TODAY. CURRENT RADAR IMAGERY SHOWS LINE OF STRONG TO SEVERE STORMS LOCATED ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA IN ASSOCIATION WITH AN MCV. AS THIS LINE CONTINUES TO PUSH NORTH AND EAST AROUND THE BASE OF A SHORTWAVE TROUGH...IT SHOULD ENCOUNTER EVEN MORE FAVORABLE INGREDIENTS TO SUSTAIN ITSELF. CURRENT ANALYSIS INDICATES SFC CAPE OF AROUND 3000-4000 J/KG IN OUR SOUTHWESTERN ZONES AND THIS SHOULD ONLY GET BETTER WITH DAYTIME HEATING. SFC LI VALUES ARE SHOWN TO BE -9 TO -11 AND VERTICAL TOTALS AROUND 30C WILL BE SUFFICIENT ENOUGH TO PRODUCE SOME LARGE HAIL POTENTIAL UP TO GOLFBALL SIZE. WHILE LARGE HAIL WILL BE POSSIBLE...GIVEN HOW CONGEALED THIS LINE IS WITH SUCH A BOWING APPEARANCE...DAMAGING WINDS WILL BE THE MAIN CONCERN. RECENT HRRR RUNS INDICATE POTENTIAL FOR WIND GUSTS OF 55 TO 60 KTS IN SOME LOCATIONS. GIVEN THIS...HAVE UPDATED GRAPHICS/HWO TO REFLECT LATEST TRENDS. EXPECT BEST TIMING FOR THIS WOULD BE FROM ABOUT 1PM-5PM IN WESTERNMOST ZONES...AND 3PM-7PM FOR LOCATIONS GENERALLY AROUND I-55 AND WEST OF THE MS RIVER. FURTHER EAST OF I-55...CONFIDENCE IS NOT HIGH AS TO HOW ORGANIZED THIS MIGHT BE AS IT GETS THAT FAR EAST. AS PER THE GRIDS...HAVE INCREASED POPS AND WEATHER IN THE SOUTHWEST SIGNIFICANTLY TO ACCOUNT FOR APPROACHING MCS AND TRENDED THIS DOWN ACROSS THE CWA. INCLUDED SEVERE WORDING AS WELL FOR LOCATIONS WEST OF I-55 WITH POTENTIAL FOR DAMAGING WINDS. MADE SOME OTHER MINOR ADJUSTMENTS TO ACCOUNT FOR LATEST OBS AND TRENDS. UPDATED PRODUCTS AND GRAPHICS ALREADY OUT. /28/ && .AVIATION...AREAS OF BKN MVFR CIGS WILL CONTINUE THROUGH NOON WITH CLOUDS LIFTING TO SCT 2-4K FT DECKS DURING THE EARLY AFTN. THESE CONDITIONS WILL BE BRIEF OVER SWRN ZONES AS A POTENT BAND OF TSTMS MOVES IN JUST AFTER NOON. WIDESPREAD BKN-OVC MVFR DECKS WILL SPREAD INTO THE AREA DURING THE AFTERNOON WITH LOCAL IFR CIGS/VSBYS IN STRONGER STORMS. THUNDERSTORMS TODAY WILL HAVE THE POTENTIAL FOR DAMAGING WIND GUSTS OF 70 MPH OR HIGHER AND LARGE HAIL QUARTER TO GOLF BALL SIZE HAIL. THE RISK OF RAIN AND TSTMS WILL DECREASE OVER WRN ZONES LATE IN THE AFTERNOON AND OVER THE REMAINDER OF THE AREA DURING THE EVENING. SCT VFR CONDITIONS WILL RETURN TO MOST AREAS BY LATE EVENING. AREAS OF MVFR/IFR STRATUS/FOG WILL REDEVELOP AGAIN LATE TONIGHT/EARLY TUE MORNING. /03/ && .PREV DISCUSSION... /ISSUED 430 AM CDT MON APR 2 2012/ DISCUSSION... TODAY THROUGH EARLY WEDNESDAY FOCUS ON THE NEXT 48 HOURS WILL CENTER ON TODAY'S STRONG TO SEVERE THUNDERSTORM POTENTIAL FOLLOWED BY THE POSSIBLE CONVECTIVE EVOLUTION ON TUESDAY AHEAD OF A CONTINUED ACTIVE PATTERN ON WEDNESDAY. RUC/WV IMAGERY CLEARLY DEPICTS A VORT MAX AND ASSOCIATED S/WV TROUGH ACROSS SE TX THIS MORNING. THIS FEATURE AND FAVORABLE THERMO ENVIRONMENT WILL BE KEY ON THE INCREASING CHANCE OF SOME STRONG TO SEVERE TSTORMS THIS AFTERNOON MAINLY ALONG AND WEST OF BROOKHAVEN MS TO GREENVILLE MS LINE WITH GREATEST RISK ACROSS NE LA/SE AR. HAIL TO THE SIZE OF GOLFBALLS AND DMG WINDS ARE THE MAIN RISKS WITH THE STRONGEST OF STORMS THAT DO DEVELOP. THE NEGATIVELY TILTED S/WV TROUGH IN TX IS PROGGED TO SWING ACROSS THE SABINE AND LOWER MS-RIVER VALLEYS THROUGH THIS AFTN... EFFECTIVELY INCREASING PWATS...MID-LVL ASCENT AND BULK SHEAR VALUES. A PLUME OF UPPER 60 TO NEAR 70 SFC DEWPOINTS ALONG WITH DEEPER MOISTURE WILL BE PULLED NEWD ACROSS SW AREAS THROUGH THIS AFTN. THIS DEEPER MOISTURE AND THUS MORE UNSTABLE PLUME WILL BE THE FAVORABLE AREA FOR THE STRONGEST OF STORMS TO DEVELOP. HIGH INSTABILITY /2.5-3.5 J/KG MUCAPE/ UNDER STEEP H7-H5 LAPSE RATES /7-7.5 C/ WITH VT'S IN THE LOWER 30'S WILL BE SUPPORTIVE OF ROBUST UPDRAFTS. SPC HAS FAR WESTERN AREAS LOCATED IN A SLIGHT RISK FOR SEVERE WEATHER WHICH IS FURTHER SUPPORTED BY LATEST HI-RES MODEL RUNS. THE LATEST HI-RES SPC WRF RUN INITIALIZES WELL WITH TSTORM COMPLEX CURRENTLY ONGOING ACROSS S-CNTRL TX AND INITIATES ROBUST CONVECTION ACROSS SW MS/NE LA THIS AFTN-ERLY EVE. ALTHOUGH NOT AS ROBUST...THE NMM/ARW DO INITIATE ACTIVITY ACROSS NE LA/SW MS IN THE SAME TEMPORAL WINDOW....FURTHER INCREASING CONFIDENCE. WITH BETTER MID-LVL SUPPORT...SHOWER/TSTORM ACTIVITY COULD LAST INTO THE EVENING HOURS BUT WANE BY MIDNIGHT AS S/WV DEPARTS INTO THE TN VALLEY. THE WEATHER FOR TUESDAY REMAINS A DIFFICULT FORECAST. SPC WRF ALONG WITH EC SHOW DECENT TSTORM COMPLEX ALONG THE COAST EARLY TUESDAY WITH NUMEROUS NWP SHOWING S/WV RIDGING ACROSS THE LOWER-MS VALLEY DURING THE AFTN. NORMALLY...THESE FEATURES WOULD AID IN OVERALL REDUCTION OF ACTIVITY ACROSS THE ARKLAMISS. HOWEVER...WITH CONTINUED HIGH INSTABILITY /2.5-4 K/JG MUCAPE/ EXPECTED AGAIN TUESDAY AS NEAR 70 DEWPOINTS INFILTRATE ACROSS WRN AREAS AND WITH STEEP LAPSE RATES STILL IN PLACE...IT FEELS PRUDENT TO GO WITH CONSENSUS WITH THE DEVELOPMENT OF SHOWERS/TSTORMS. WITH WEAKER FLOW/SHEAR...STORMS WILL BE MORE OF THE PULSE VARIETY BUT COULD BECOME STRONG/SEVERE GIVEN SUCH UNSTABLE CONDITIONS. SHOWER/TSTORM ACTIVITY COULD FESTER THROUGH TUESDAY NIGHT INTO WED MORNING AS ISENTROPIC UPGLIDE AIDS IN OVERALL UVV AHEAD OF THE MAIN DRY-LINE BOUNDARY. CONCERNING OTHER FORECAST ELEMENTS...STRATUS DECK AND SOME FOG BUILDING IN THIS MORNING ACROSS SRN/CNTRL AREAS. THIS TREND IS EXPECTED TO CONTINUE THROUGH 8-9AM UNTIL STRONG MIXING BEGINS AND AREAS CLEAR THROUGH 11AM. FOR POPS...INCREASED VALUES 10-15% OVER GUIDANCE THIS AFTN AND WENT WITH GUIDANCE THROUGH FIRST 6HRS OF OVERNIGHT GIVEN LINGER PRECIP POSSIBILITIES. FOR TUE...ACCEPTED MAVMOS POPS WITH SLIGHT REDUCTION IN HIGH TEMPS GIVEN POSSIBLE GREATER CLOUD COVER. /ALLEN/ WEDNESDAY INTO WEDNESDAY NIGHT... MODEL SOLUTIONS AND HISTORICAL ANALOGS CONTINUE TO TARGET THIS PERIOD FOR THE PRIMARY SEVERE WEATHER RISK ASSOCIATED WITH APPROACHING UPPER TROUGH. ON THE SYNOPTIC SCALE...MODERATE MID LEVEL FORCING/DRY LINE WILL INTERACT WITH A MOIST (DEWPOINT TEMPS > 65F, PRECIPITABLE WATER > 1.5 INCHES) AND UNSTABLE (MIXED LAYER CAPE > 2000 J/KG) TO BRING THUNDERSTORMS. LOW LEVEL AND DEEP LAYER WIND SHEAR IS FORECAST TO BE MARGINAL FOR ORGANIZED THUNDERSTORM ACTIVITY AND SEVERE WEATHER...BUT THE SUBSTANTIAL COMBINATION OF LIFT AND INSTABILITY WOULD SUPPORT SEVERE THUNDERSTORMS AND WILL KEEP MENTION OF THIS RISK IN THE HAZARDOUS WEATHER OUTLOOK AND GRAPHICS. AS INDICATED IN THE PREVIOUS DISCUSSION...THIS EVENT IS STILL BEST DESCRIBED IN GENERAL TERMS AND BELIEVE THAT MESOSCALE PROCESSES WILL END UP HAVING MUCH TO SAY ABOUT HOW CONVECTION PLAYS OUT ULTIMATELY. IN ANY CASE...THE BEST LIFT SHOULD MOVE EAST OF THE AREA PRIOR TO DAYBREAK THURSDAY BRINGING AN END TO MOST THUNDERSTORM ACTIVITY. BEYOND WEDNESDAY NIGHT... DEPENDING ON THE TRACK OF THE MID LEVEL LOW...THERE COULD BE ENOUGH INSTABILITY THURSDAY INTO THURSDAY NIGHT TO GET REDEVELOPMENT OF MOSTLY DIURNAL SHOWER/ISOLATED THUNDERSTORM ACTIVITY...PARTICULARLY OVER NE PORTIONS OF THE FORECAST AREA. OTHERWISE...IN THE WAKE OF THE DEPARTING LOW...EXPECT THE STUBBORN MID LEVEL RIDGE TO REBUILD OVER THE FORECAST AREA AS WE GO INTO NEXT WEEKEND RESULTING IN MORE WARM AND DRY CONDITIONS. /EC/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/03/ALLEN/EC
Hazardous weather outlook, Apr 2, 10:44 AM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1044 AM CDT MON APR 2 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037- 040>045-047>051-053>057-059>066-072>074-031545- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA- WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH- JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 1044 AM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE WESTERN TWO THIRDS OF THE AREA THIS AFTERNOON. A LINE OF STORMS IS BECOMING BETTER ORGANIZED OVER SOUTHWEST LOUISIANA AND IS EXPECTED TO INTENSIFY AS IT MOVES GENERALLY NORTHEAST INTO THE AFTERNOON. DAMAGING WINDS OF 60 TO 75 MPH SEEMS TO BE THE PRIMARY RISK ALONG WITH LARGE HAIL UP TO THE SIZE OF GOLF BALLS. AS FOR TIMING...LOCATIONS WEST OF GREENVILLE TO RAYMOND TO BROOKHAVEN LINE WILL SEE ACTIVITY BETWEEN 1-5 PM. BETWEEN 3-7 PM...LOCATIONS EAST OF A GREENVILLE TO BROOKHAVEN LINE AND WEST OF A ACKERMAN TO LAUREL LINE ARE EXPECTED TO SEE THE SEVERE ACTIVITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING AS A STORM SYSTEM APPROACHES THE OUTLOOK AREA...BUT CONFIDENCE IS INCREASING THAT THE PRIMARY RISK FOR SEVERE THUNDERSTORMS WILL BE WEDNESDAY INTO WEDNESDAY NIGHT. RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING SEVERE WEATHER POTENTIAL FOR THIS WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TODAY AND LIKELY TUESDAY AND WEDNESDAY. MSZ029>033-038-039-046-052-058-031545- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-KEMPER- LAUDERDALE-CLARKE- 1044 AM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF STORMS WILL BE ON GOING ACROSS LOCATIONS TO THE WEST. UNCERTAINTY EXISTS FOR COUNTIES ACROSS EASTERN MISSISSIPPI TO SEE SEVERE STORMS AS ACTIVITY MAY BEGIN TO WEAKEN. AT THIS TIME...A LOW RISK EXISTS...BUT MAY BE UPDATED LATER AS THE EVOLUTION OF STORMS BECOME CLEARER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING AS A STORM SYSTEM APPROACHES THE OUTLOOK AREA...BUT CONFIDENCE IS INCREASING THAT THE PRIMARY RISK FOR SEVERE THUNDERSTORMS WILL BE WEDNESDAY INTO WEDNESDAY NIGHT. RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING SEVERE WEATHER POTENTIAL FOR THIS WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEED LATE TODAY AND POSSIBLY AGAIN TUESDAY AND WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. CME
In the hours before
Special weather statement, Apr 2, 12:38 PM CDT, 1 hour 59 minutes before
LAZ024-026-MSZ060-021800-
ADAMS MS-CONCORDIA LA-CATAHOULA LA-
1238 PM CDT MON APR 2 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1238 PM CDT MON APR 2 2012
...STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO EAST CENTRAL
LOUISIANA BEFORE 2 PM...
AT 1230 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE BAND OF STRONG TO SEVERE STORMS ALONG INTERSTATE 49 IN CENTRAL
LOUISIANA. THESE STORMS WILL BEGIN TO PUSH INTO SOUTHERN PARTS OF
CATAHOULA AND CONCORDIA PARISHES BETWEEN 1 AND 130 PM.
DAMAGING WINDS TO 70 MPH...VERY HEAVY RAIN...AND LARGE HAIL WILL BE
POSSIBLE WITH THESE STORMS AS THEY MOVE INTO EAST CENTRAL LOUISIANA.
PEOPLE IN NORTHWESTERN ADAMS COUNTY...AND CATAHOULA AND CONCORDIA
PARISHES SHOULD MONITOR FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 3131 9201 3177 9202 3189 9199 3165 9146
3122 9179 3126 9183 3129 9191 3128 9194
3125 9193 3124 9191 3122 9192 3123 9200
3129 9203
TIME...MOT...LOC 1731Z 200DEG 43KT 3068 9234
AEGSpecial weather statement, Apr 2, 1:54 PM CDT, 43 minutes before
MSZ072-073-021925-
MARION MS-LAMAR MS-
154 PM CDT MON APR 2 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
154 PM CDT MON APR 2 2012
...STRONG THUNDERSTORMS DEVELOPING OVER SOUTHEAST MISSISSIPPI...
SCATTERED STRONG THUNDERSTORMS WERE DEVELOPING ACROSS THEA REA THIS
AFTERNOON. THE STRONGEST STORM CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS AND PENNY SIZED HAIL WAS LOCATED 17 MILES SOUTH OF SANDY HOOK
AT 153 PM CDT...MOVING NORTH AT 20 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN LAMAR AND MARION COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3101 8951 3100 8983 3107 8985 3108 8993
3112 8994 3112 8997 3134 9005 3139 9004
3139 8982 3140 8982 3142 8946 3100 8941
3098 8943 3097 8947
TIME...MOT...LOC 1853Z 173DEG 17KT 3081 8972
AEGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 1:54 PM CDT | Special Weather Statement | JAN | Lamar, Marion | 31 min |
| Apr 2, 2:15 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 60 min |
| Apr 2, 2:16 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 59 min |
| Apr 2, 2:31 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 44 min |
| Apr 2, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Simpson | 60 min |
| Apr 2, 2:51 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 54 min |
| Apr 2, 3:05 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis | 60 min |
| Apr 2, 3:05 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 55 min |
| Apr 2, 3:10 PM CDT | Flash Flood Warning | JAN | Franklin, Jefferson | 2 hr |
| Apr 2, 3:20 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 55 min |
| Apr 2, 3:23 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 67 min |
| Apr 2, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 66 min |
| Apr 2, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 55 min |
| Apr 2, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 47 min |
| Apr 2, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 54 min |
| Apr 2, 3:56 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 64 min |
| Apr 2, 3:59 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 31 min |
| Apr 2, 4:00 PM CDT | Special Weather Statement | JAN | Clarke, Jasper, Jones, Smith | 45 min |
| Apr 2, 4:07 PM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jones | 113 min |
| Apr 2, 4:18 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Sunflower, Washington | 57 min |
| Apr 2, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 65 min |
| Apr 2, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 80 min |
| Apr 2, 4:44 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 61 min |
| Apr 2, 4:51 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 69 min |
| Apr 2, 5:13 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower | 62 min |
| Apr 2, 5:14 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Madison | 54 min |
| Apr 2, 5:16 PM CDT | Flash Flood Warning | JAN | Marion | 119 min |
| Apr 2, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Neshoba, Winston | 23 min |
| Apr 2, 6:02 PM CDT | Special Weather Statement | JAN | Choctaw, Grenada, Montgomery, Webster | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.